MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Codes Break (1069); Difficult or Delayed Activation (2577); Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the avigo guidewire broke and part of it remained in the patient.It was reported that there was left cavernous sinus segment collar artery stenosis, and stent implantation surgery was performed on the patient.During the surgery, the micro-guidewire was broken, and after repeated attempts it was ineffectively taken out and it was forced to remain in the body.The stent was implanted, and the broken guidewire was attached to the wall of the blood vessel and covered the stenosis segment for the whole time.The problem of the broken guidewire swinging was solved and the stenosis of the blood vessel was solved, and symptomatic treatments such as antiplatelet and lipid lowering were given.After the surgery, the patient was awake from anesthesia, with good movement of the extremities and no signs of secondary neurological deficits.The repeat cranial ct was performed and there was no new bleeding or cerebral infarction.After the surgery, antiplatelet and lipid-lowering treatment were performed for 8 days, and the patient did not show any signs of secondary neurological impairment.The patient's condition was stable and he was discharged from the hospital.The doctor told the patient to take regular anti-platelet and lipid-lowering trea tment after he was discharged from the hospital, and to have a review in the hospital after 3 months.There were 4 causes reported.1.The cause of the surgeon: the surgeon operated irregularly, rotated and twisted too much, and did not stretch in time, resulting in the breakage of the guidewire with too much stored force.2.The cause of the patient: the patient's blood vessel alignment was extremely tortuous.The distal middle cerebral artery stenosis throughout the whole process, and the guidewire was forced to land on the anterior cerebral artery, which further led to the distortion, maneuverability was worse, leading to breakage.3.The cause of the device: the material of the device was not good, it was thought that the manufacturing process was poor, the maneuverability was poor, and the flexibility was not good, which led to breakage during the surgery.4.The cause of the surgical procedure: the transradial access surgery was chosen improperly, artificially caused the pathway to become more tortuous and the power transmission of the guide wire was more limited, leading to breakage.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
This event was discovered to be the same event that was reported in regulatory report #2029214-2022-01793.All new information will provided in that report.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15933758
Report Number2029214-2022-02074
Device Sequence Number12402889
Product Code DQX
UDI-Device Identifier00763000338275
UDI-Public00763000338275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberB337986
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/24/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/06/2023
Date Device Manufactured02/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown